Drought, Smith
- When
- August 18, 12:00 AM CST to August 24, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
flash drought conditions developed across portions of Northeast Texas during the middle of August with some counties continuing through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring...flash drought conditions developed across portions of Northeast Texas during the middle of August with some counties continuing through the end of the month. These counties were classified at being under D2 - Severe Drought conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 17, 10:55 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 PM CDT MON AUG 17 2015 .AVIATION... BCMG SKC OVERNIGHT WITH JUST SCATTERED STRATUS OR PATCHY LIGHT MVFR FOR BR RIGHT AT DAYBREAK FOR A SITE OR TWO. MOST SITES WILL SEE ANOTHER GOOD DAY FOR POPCORN CONVECTION. SFC WINDS VARIABLE AND CLIMB WINDS NOT MUCH DIFFERENT ATTM. ALOFT...LIGHT SE FLOW VEERS NE AROUND 10KTS...THEN SOUTHWEST FLOW 15-25KTS BY 16KFT ON UP TO FL320. SFC WINDS S/SW TUESDAY 5-15 KTS. ALOFT SW 15-30KTS AHEAD OF AN UPPER TROUGH WITH A FROPA MID WEEK WITH SCT/NUM TSTMS. /24/ && .PREV DISCUSSION... /ISSUED 1015 PM CDT MON AUG 17 2015/ DISCUSSION... CONVECTION HAS DIMINISHED THIS EVENING SO SLIGHT CHANCE POPS HAVE BEEN REMOVED FOR THE REMAINDER OF THE OVERNIGHT HOURS. SOUTH WINDS CONTINUE TO MOISTEN THE LOW LEVELS AND ALLOW FOR MUGGY CONDITIONS WITH DEW POINTS MAINLY IN THE UPPER 60S AND LOWER 70S...THUS SOME PATCHY WILL BE POSSIBLE TOWARD DAYBREAK. LOWS WILL ONLY SETTLE IN THE LOWER TO MID 70S ON TUESDAY MORNING WITH MAYBE A FEW ISOLD UPPER 60S OVER THE FAR NORTHERN TIER OF OUR CWA IN SE OK AND ADJACENT SW AR. ASIDE FROM THE REMOVAL OF POPS FOR TONIGHT THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE. UPDATED PRODUCTS WILL BE OUT SHORTLY. /19/ PREV DISCUSSION... /ISSUED 204 PM CDT MON AUG 17 2015/ DISCUSSION... A COUPLE OF WEAK SURFACE BOUNDARIES COMBINED WITH AN UPPER-LEVEL TROUGH ACROSS THE ARKLATEX ALLOWING FOR SCATTERED SHOWERS AT THIS TIME. TEMPERATURES CURRENTLY IN THE LOWER 90S WITH LOW-LEVEL CUMULUS FIELD COVERING THE ENTIRE FORECAST AREA. CONVECTION TO DIMINISH THROUGH THE EARLY EVENING HOURS. HOWEVER... BECAUSE THE UPPER-LEVEL TROUGH WILL REMAIN IN PLACE OVERNIGHT...LEFT SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN GRIDS. AN UPPER-LEVEL LOW ACROSS THE GREAT PLAINS TO DEEPEN OVER THE NEXT SEVERAL DAYS. THIS LOW WILL AMPLIFY A SURFACE LOW AND ASSOCIATED COLD FRONT ACROSS THE PLAINS OVER THE NEXT SEVERAL DAYS. THIS FRONT WILL EVENTUALLY MAKE ITS WAY ACROSS THE REGION ON WEDNESDAY AND THURSDAY ALLOWING FOR WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE AREA BOTH DAYS. ALONG WITH CLOUDS AND RAIN...HIGH TEMPERATURES TO ONLY CLIMB INTO THE UPPER 80S TO NEAR 90 DEGREES. EXPECTING A GRADUAL WARMING AND DRYING TREND LATE IN THE WEEK AND THROUGH THE WEEKEND AS UPPER-LEVER RIDGE REBUILDS ACROSS THE REGION. HIGH TEMPERATURES FORECAST TO CLIMB INTO THE MID 90S BY THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 95 76 93 / 10 20 20 50 MLU 73 94 75 92 / 10 30 20 50 DEQ 72 95 73 87 / 10 30 30 70 TXK 74 95 76 91 / 10 30 30 70 ELD 72 93 74 91 / 10 30 30 60 TYR 75 96 77 93 / 10 20 20 50 GGG 74 96 76 93 / 10 20 20 50 LFK 73 95 75 92 / 10 20 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/19/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT MON AUG 17 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. GREATEST CHANCES WILL BE ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHERN LOUISIANA. CONVECTION SHOULD DISSIPATE IN COVERAGE AND INTENSITY LATE THIS EVENING. SOME OF THESE STORMS COULD BE STRONG IN INTENSITY... PRODUCING STRONG WIND GUSTS...BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. WHILE A STRONG WIND GUST CANNOT BE RULED OUT WITH ANY THUNDERSTORM ACTIVITY TODAY THROUGH THIS EVENING...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE REGION THROUGH MUCH OF THE WORK WEEK. AN UPPER LEVEL TROUGH WILL APPROACH THE REGION FROM THE NORTHWEST ON WEDNESDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS LIKELY WEDNESDAY INTO THURSDAY ACROSS THE ENTIRE FOUR STATE REGION. SOME OF THESE STORMS COULD BE SEVERE WEDNESDAY INTO WEDNESDAY NIGHT WITH STRONG AND DAMAGING WIND GUSTS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595549, 595550, 595551, 595552, 595553, 595554.